Lexapro side effects nightmares

Common Questions and Answers about Lexapro side effects nightmares

lexapro

Anytime you mess with the amount of serotonin released in the brain you get side effects that can include VERY vivid dreams and/or nightmares. It happened to me when I started taking an SSRI years ago. All I can say (not being qualified to give medical advice) is talk to your doctor. There may be alternative drug combinations with less severe side effects.
The medications currently in this class include Prozac, Paxil, Zoloft, Celexa, and Lexapro. They are generally well-tolerated medications; side effects that can occur are stomach upset, diarrhea (which is usually brief), and problems with sexual interest or orgasm. Another medication, Wellbutrin, works on depression by increasing chemicals other than serotonin (dopamine and norepinephine, the brain?s adrenaline).
Getting ready to start Lexapro and I want to know the side effects you have experienced? I have been on Wellbutrion and Cymbalta and both were not for me. Made my anxiety worse. I lost weight on both but wanted to know the weight issue with Lexapro since there seems to be one. Thanks for the help.
For the last two weeks I have been taking Lexapro because of the sexual side effects of Prozac and I
The full informaton as regards side effects as well as beneficial effects is on the medication webste and you can discuss that with your psychiatrist. If things arent working out with them you can seek a second opinion but its essential to always ask first and follow specific directions betofre changng the dose of any medication.
Had sexual side effects and gained some weight but I am not positive is from the Lexapro but I think may be. The Dr gave me Effexor which knocked me out for 3 days, slept 36 hours straight, then Celexa which I broke out in a rash all over my body from. He tried Wellbutrin but that did nothing. I didn't lose weight on it like some people do.
I have been trying to wean my wife off Lexapro. Presently she is on 5mg daily. Originally she was on 20mg daily. As I understand the withdrawal regiment as one should not reduce the dosage until the patient is stabilized on that particular dosage. Since she has been on 5mg (2 months) we have experienced several symptoms and they have dissipated, however one symptom has lingered for three weeks. This one is absolutely driving her nuts.
I was prescribed this drug for insomnia. There were so many side effects that I don't know where to start and also they would come and go in different combinations so it is very difficult to convey the experience. Sometimes I could not lay down. Sometimes I could not eat too much. Sometimes I could not have sex. Sometimes I would feel as if I weren't real. Sometimes I would not be able to work out. Sometimes I had to walk for miles to release the energy.
Abnormal dreaming is a side effect that is possible with all of these medications. They work by affecting chemicals in your brain, which is why many of the side effects are neurologically related. You may want to ask your doctor about Wellbutrin since it is in a different class of drugs. Although, this side effect is possible with any drug that acts on the CNS, you may tolerate another type of drug better.
Which makes my anxiety skyrocket right before bed, i have at least one nightmare per night i often have one wake up from it go back to sleep have anther and so on. I was just wondering if anyone knows if nightmares are side effects of this medication.
I have heard similar stories about nearly all of the SSRI's that are out there. I don't think these side-effects are exclusive to Lexapro. I went through a very difficult time adjusting to Prozac a few years ago. I had very bad anxiety attacks, teeth-clenching (i actually chipped a crown in my mouth), feeling jittery, nightmares, night-sweats, headache, dizziness, etc. I've since learned that Prozac is not a good choice for someone with intense anxiety - like myself.
My anxiety has left but it gave me sexual side effects... and it seemed to have caused me to have vivid dreams at night and get really hot at night in bed... and sweat at night in my sleep. So my Dr. OK'd me to go to 2.5mg Lexapro. I'm on my third night tonight of 2.5mg, no anxiety... but last night I had the worst sleep! I wasn't anxious falling asleep... but I had THE WORST NIGHTMARES last night... and after I woke up from the nightmare at 4:30am... I was sweating a lot...
I've tried to persevere like she recommended but the side effects aren't lifting....I'm worried that the anxiety of the side affects is actually going to make me worse & not better! I'm also worried that this added anxiety won't help my bp....however I do feel I really need a med that stays in my system long term rather than just a quick fix calmer which is also addictive....any advice would be welcome especially from anyone that may have had similar probs. Thanks!
If you do the math, you will see there is very little left of the drug in your blood when you take your next dose. I suffer no side effects on 75 milligrams however I notice that it may take a little time for my heart to get up to speed when I work out. At thisblevel and higher there can occur a residual build up off the drug in your system. so occasionally I will withhold 2 days of medication in order to completely metabolize the drug before starting up again.
I am having some strange symptoms that I think might be side effects....Just wondering if anyone who has taken it had really weird sleep distubances like funky dreams and feeling like you are drowning. I don't want to quit taking it because it really helps, but this is weird. Just wondering, thought I would post this before asking my DR.
Wow I'm guessing I'm the only one who had terrible side effects when starting lexapro. I think I was started on 10mg or 20 (I take 20 now) about 6 years ago. I was previously on Luvox and since my body was tolerating that, it was time to change anti depressants.
I took 5 mg one day and couldn't stand the side effects just from one dose so I stopped it again and I had the funny feelings in my head again the next day.
Now, im off benzodiazepines, but still have the side effects, which i can handle them, like a bit of dizziness, some pain in legs sometimes and some kind of mania (like watching again and again the door for checking that its closed). But i dont know if i have some damage in my brain because of the DANGEROUS withdrawal effects i had (and still have). I know im not the same as before, because my whole body and mind is not at 100% as before.
I took Lexapro for about a month and at first it worked, but it felt like I was a zombie (hope that makes sense) kind of zoned out - I assume that's what it's supposed to do? dr never told me anything. I didn't notice any help with anxiety/depression issues though and when my month was done, I didn't go back. Still woke up with nightmares, panic attacks etc. btw...
yes there are some annoying side effects when you first start but they will go away within 2 weeks or so.....taking klonopin with it will reduce the startup side effects big time....talk to your Dr about it....
Everything you describe in your long and interesting summary of side effects is what I have been suffering (both on lexapro and now in withdrawal). Reading your post only made it clear to me how glad I am that I've decided never to take it again and how sorry I am that I did not stop sooner. I kept broaching it with my psychiatrist but he was able to push my objections aside. Finally, I decided to stop seeing him and to withdraw very slowly.
I have never come closer to suicide than I have in the last month after being taken off of Lexapro. The side effects are horrendous! I never realized that some of the problems I had were side effects from Lexapro. The best site I have ever seen about antidepressants is www.antidepressantsfacts.com I highly recommend you check this out before trying any other meds.
I am new to this forum and have just been prescribed Lexapro, but I am concerned about the side effects - I see that they are supposed to be less than Celexa. However, has anyone experience hair loss from Lexapro, I have from Prozac and am terrifed to try another anti-depressant although I know I really need it. Please someone help. Thanks.
My anxiety has left but it gave me sexual side effects... and it seemed to have caused me to have vivid dreams at night and get really hot at night in bed... and sweat at night in my sleep. So my Dr. OK'd me to go to 2.5mg Lexapro. I'm on my third night tonight of 2.5mg, no anxiety... but last night I had the worst sleep! I wasn't anxious falling asleep... but I had THE WORST NIGHTMARES last night... and after I woke up from the nightmare at 4:30am... I was sweating a lot...
After i started taking lexapro i lost ten pounds. My side effects have been sweating and vivid dreams. The good thing for me is that i have been able to sleep now better than i ever did before. The dreams are annoying, but at least i am sleeping. That is the one thing keeping me from stopping taking it. I like the idea of getting off of it, but whenever i forget to take it, i can't sleep. so i feel pretty stuck.
MedHelp Health Answers